Alert archive / Ohio / Flash Flood Warnings in 2002
Flash Flood Warning 30, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 13, 2002, 11:00 PM EDT for Clark County, Ohio. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2002, 11:00 PM EDT (03:00 UTC)
- Expired
- Jun 14, 2002, 12:30 AM EDT
- In force
- 90 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Clark County, OH
The radar
The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 140300 FFWILN OHC023-140430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1059 PM EDT THU JUN 13 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS UPGRADED THE FLOOD WARNING FOR CLARK COUNTY TO A * FLASH FLOOD WARNING FOR... CLARK COUNTY IN WEST CENTRAL OHIO... * UNTIL 1230 AM EDT... * WEATHER SERVICE RADAR INDICATED OVER 2.5 TO 3 INCHES OF RAIN HAS FALLEN ACROSS WEST CENTRAL CLARK COUNTY IN THE LAST TWO HOURS. AN ADDITIONAL INCH OF RAIN IS EXPECTED THROUGH 1230 AM EDT FRIDAY MORNING. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... ENON... SPRINGFIELD... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ HICKMAN
1 follow-up statement
000 WGUS71 KILN 140437 FFSILN OHC023-140515- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1237 AM EDT FRI JUN 14 2002 ...THE FLASH FLOOD WARNING FOR CLARK COUNTY IS BEING ALLOWED TO EXPIRE... NATIONAL WEATHER SERVICE RADAR INDICATED THE HEAVIEST RAINFALL HAD MOVED EAST OF CLARK COUNTY...AND THE FLOOD THREAT WAS DIMINISHING. DOPPLER RADAR INDICATED THAT UP TO FOUR INCHES OF RAIN HAD FALLEN ACROSS SOUTHERN CLARK COUNTY SINCE 8 PM. LOCAL LAW ENFORCEMENT REPORTED HIGH WATER ON SEVERAL COUNTY ROADS. RAIN SHOWERS WILL END ACROSS CLARK COUNTY AFTER 1 AM. WATER LEVELS REMAIN HIGH ACROSS THE COUNTY...AND WILL SLOWLY RECEDE OVER THE NEXT FEW HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. HEAVY RAIN OBSCURES VISION AND MAKES IT DIFFICULT TO SEE WATER ON THE ROAD. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ RYAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 9:30 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 13, 9:30 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 930 PM EDT THU JUN 13 2002 01Z SFC ANALYSIS AND RADAR IMAGERY INDICATE THAT A SFC LOW WAS NEAR LEBANON, OHIO (ABOUT 25 MILES N OF CINCINNATI). IN FACT...THE COLD FRONT WAS EVIDENT OVER WARREN COUNTY...AND CVG IN THE PAST HOUR REPORTED A WIND SHIFT. SFC LOW AND FRONT WILL TRACK EAST ACRS THE ERN CWFA OVER THE NEXT 4 TO 6 HOURS. SHOWERS/TSTMS SHOULD GRADUALLY WEAKEN WITH LACK OF INSOLATION AND UPPER SUPPORT...HOWEVER THEY SHOULD LAST UNTIL ABOUT MIDNIGHT WEST AND AROUND 2 OR 3 AM EAST. WILL ADJUST ZONE WORDING TO REFLECT THIS. FCST LOWS LOOK REASONABLE. WILL PLACE TSTM CHANCES IN THE ZONES FOR FRIDAY AFTERNOON AND CONTINUING INTO THE EVENING FOR THE EAST. FCST SBCAPES AROUND 1100 J/KG AND A VIGOROUS S/WV WILL PROVIDE THE INGREDIENTS NECESSARY FOR TSTMS DEVELOPMENT...MORE ON THE LINE ON WHAT HAPPENED ACRS WISCONSIN TODAY. .ILN...NONE. HICKMAN
In the hours before
Local storm report, Jun 13, 7:17 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
717 PM EDT THU JUN 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 2 E FRANKFORT OH FLOOD
06/13/02 ROSS HIGH WATER ON AREA
ROADWAYSLocal storm report, Jun 13, 7:48 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
748 PM EDT THU JUN 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0744 PM 2 NW EATON OH FLOOD
06/13/02 PREBLE 2 ROADS CLOSED DUE TO HIGH
WATERLocal storm report, Jun 13, 9:04 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
904 PM EDT THU JUN 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM DAYTON OH FLOOD
06/13/02 MONTGOMERY NUMEROUS ROADS WITH HIGH
WATERLocal storm report, Jun 13, 10:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1041 PM EDT THU JUN 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM BELLBROOK OH FLOOD
06/13/02 GREENE HIGH WATER ON ROADS/CREEK
OUT OF BANKS
1030 PM ENON OH FLOOD
06/13/02 CLARK HIGH WATER ON ROADSNearby
Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.